MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P14); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P14); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Initial reporter phone#: unknown.Initial reporter e-mail: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that hycamtin leaked from between the bd phaseal¿ protector (p14) and vial during use.The following information was provided by the initial reporter, translated from japanese: "this is a report about chemo leakage from the connection to the protector.According to the customer's report, during preparation of hycamtin, the fluid leakage from the connection between the protector and the vial was observed.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 14-nov-2022.H6: investigation summary: the product involved in the reported incident was provided to our quality team for investigation.Through visual inspection, no damage or defects was observed on the products.It was noted the protector needle penetrated the vial stopper incorrectly, piercing the stopper off center, the needle angled to one side.Functional testing was performed and no leakage outside the system was observed, however, fluid was noted to be inside the expansion chamber.Product undergoes visual and functional evaluations throughout the manufacturing process, including leakage testing and verification all critical dimensions are within specification.As lot information for this incident was not available, a device history review could not be performed.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ PROTECTOR (P14)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15911799
Report Number3003152976-2022-00539
Device Sequence Number2480167
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public(01)00382905151002
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown